Azathioprine and cough?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

flufumps
Regular Member


Date Joined Jul 2009
Total Posts : 25
   Posted 8/16/2009 12:46 PM (GMT -6)   
I started 100mg Azathioprine on Thursday and since last night have been suffering from slight breathlessness and a cough that has come from nowhere, do you think it could be something to do with the azathioprine? Has anyone else had this before?
Symptoms started Aug 08
Diagnosed with pancolitis Feb 09
Tried - Mezavant, Asacol, Pentasa - Reacted badly to all
Currently taking prednisolone and now trying Azathioprine


sirenshooter
Veteran Member


Date Joined Jun 2009
Total Posts : 2011
   Posted 8/16/2009 3:23 PM (GMT -6)   
I haven't heard of that and it didn't happen to me. If it gets worse ask your doctor. But maybe it's the prednisone or something, and if the azathioprine starts to work in a few weeks so you can taper off the pred, maybe the cough will stop.
19yr old female diagnosed with UC (pancolitis) in 2005 at age 15
125mg Azathioprine 1xday / 1 Mesalamine enema every night /
2000mg Fish Oil 1xday / 500mg Turmeric 3xday /
450mg Boswellia 1xday / 400IU Vitamin E 1xday
Arthritis in both knees
Also: asthma, acid reflux, and Reynaud's Syndrome


Blue220
Regular Member


Date Joined May 2008
Total Posts : 191
   Posted 8/16/2009 8:31 PM (GMT -6)   
Ask your doctor.

I've been taking it since January and nothing like that happened. I also didn't notice much of anything going on until about a month or two into it.
22 years old

Diagnosed with moderate/severe UC June 2007, I've had it since December 2006.

Haven't been on here in a while (finally graduated college).
Update as of 5/26/09 - Now taking Imuran 100mg/day.
2 Lialda/day.
Vitamins - Caltrate+D, iron, A, B12,
Flintstone Complete+iron, and aloe vera pills/juice.
At least I'm off the Entocort. =]


UCinGV
Regular Member


Date Joined Mar 2007
Total Posts : 394
   Posted 8/17/2009 7:34 AM (GMT -6)   
Azathioprine weakens your immune system, so it definitely could be related.

A month or two after starting on Azathioprine I had a bad infection and my doctor put me on Cipro for a week. After that I was fine.
12 Asacol
100 mg Imuran


AmyWaffle
Regular Member


Date Joined Jun 2009
Total Posts : 173
   Posted 8/17/2009 1:29 PM (GMT -6)   
I've been on azathioprine for years and never had anything like that. I would definitely ask your doctor!
UC since 1996 (age 20)
Mommy of 2 sweet little girls.

Asacol (12/day)
Azathioprine (175 mg)
Prednisone (currently 80 mg)
Rowasa nightly
Immodium daily
First Remicade 6/22/09 [discontinued 8/12/09, not helping]


flufumps
Regular Member


Date Joined Jul 2009
Total Posts : 25
   Posted 8/18/2009 1:46 PM (GMT -6)   
Thanks for your replies, it's been getting better again now, i saw my gastro nurse today who thinks it's more likely just a virus rather than anything to do with the azathioprine yet as she said if i'm going to get side effects from the azathioprine it likely won't be until i've been on it 3 or 4 weeks.
 
Just hoping it works with minimal side effects but maybe i'm asking too much??
Symptoms started Aug 08
Diagnosed with pancolitis Feb 09
Tried - Mezavant, Asacol, Pentasa - Reacted badly to all
Currently taking prednisolone and now trying Azathioprine

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 17, 2018 4:28 PM (GMT -6)
There are a total of 2,972,591 posts in 325,997 threads.
View Active Threads


Who's Online
This forum has 160830 registered members. Please welcome our newest member, dylan61.
360 Guest(s), 6 Registered Member(s) are currently online.  Details
Kent M., isitlyme, opugirl, 3timechamp, Sara14, Lvg123